Second only to alcohol, marijuana is the most commonly used illicit substance among teens and young adults. Now there are more states that allow for legalized recreational marijuana use than states that don’t, and the stigma of smoking marijuana does not carry the same weight that it used to. What many teenagers and parents are unaware of, however, is the presence of fentanyl-laced weed – a situation that can be extremely dangerous to young recreational marijuana users. As parents, it’s important to stay informed and take steps toward protecting your loved ones from harm.
The presence of fentanyl in weed is a result of some illegal drug manufacturers or dealers purposely lacing marijuana with fentanyl – a powerful and dangerous narcotic used widely in medical settings. It’s not always done intentionally, either; sometimes, it occurs through accidental contamination stemming from careless mixing or packaging practices. Unfortunately, the presence of fentanyl and other substances in cannabis products means it can be difficult to detect – an issue that puts recreational users at risk of overdosing or other serious complications.
In this article, we’ll be exploring the risks and myths surrounding fentanyl-laced marijuana and why it’s important for parents to stay informed about what their children could potentially be exposed to.
What is Fentanyl?
First, let’s briefly go over what fentanyl is. Fentanyl is a powerful and fast-acting synthetic opioid that is commonly used in medical settings as a pain reliever or anesthetic. It is up to 50 times more potent than heroin and can be extremely dangerous to recreational users who may not know they are ingesting the drug.
Most commonly, fentanyl is used in medical settings to treat chronic pain from cancer or other illnesses. It is usually administered as a patch, an injection, or a small pill. However, it has been sold illegally for recreational use and often appears as a white powder that can be laced into other drugs such as marijuana.
Unfortunately, fentanyl is becoming increasingly common in illegal drug markets, and it’s important to understand the risks associated with this substance.
The Risks of Fentanyl in Weed
Fentanyl is an incredibly powerful opioid that can cause devastating overdoses if a person takes too much of it. When mixed with weed, it can be especially dangerous; users may not realize they are ingesting a more powerful narcotic along with their marijuana.
The most immediate risk of marijuana laced with fentanyl is a potential overdose. Fentanyl has been linked to many fatal overdoses in young adults – both through accidental and intentional consumption – in recent years. It is important to note that the risk of overdosing on fentanyl is much higher than it is for other drugs due to its potency.
The symptoms of a fentanyl overdose can present themselves quickly and severely, including unconsciousness or even death in some cases. It’s important to note that there is no safe recreational dose of fentanyl, so it’s best to stay away from any weed that may be laced with the substance.
In addition, using fentanyl-laced weed can also cause long-term health risks such as liver and kidney damage, stroke, and even coma. It’s also important to recognize that addiction to fentanyl is a very real possibility – with regular use, users can develop a tolerance for the drug, leading them to use more and more of it.
How Can You Tell If Weed is Laced with Fentanyl?
Unfortunately, it can be difficult to tell if weed is laced with fentanyl and other substances. The only way to know for sure is to have the substance tested in a lab. However, there are some signs you can look out for that may indicate the presence of fentanyl in weed. These include an unusual smell or taste, an unusually potent high, or an increased risk-taking behavior after smoking the weed. If you suspect that your weed may be laced with fentanyl, it’s important to take the necessary precautions and get it tested.
What to Do in the Case of Fentanyl Overdose
It’s important to know that fentanyl overdoses can be extremely serious and require immediate medical attention. If you suspect someone has overdosed on fentanyl, the best thing to do is to call 911 immediately.
In some cases, naloxone – an opioid overdose reversal drug – can be used to reverse the effects of a fentanyl overdose. Naloxone works by blocking the effects of opioids in the body and can be administered either as an injection or nasal spray. It is important to note that naloxone is only effective if administered within a certain time frame, so it’s important to call 911 immediately.
Signs of an Overdose from Marijuana laced with Fentanyl:
• Shallow breathing or no breathing at all.
• Blue tint to the skin and lips.
If you or someone you know is using any kind of drug, it’s important to be aware of the risks associated with fentanyl-laced cannabis. Taking the necessary precautions – such as testing for fentanyl in weed, avoiding high-risk behaviors, and being prepared to respond in case of an overdose – can help ensure that everyone stays safe.
Myths About Fentanyl in Weed
There are many myths surrounding fentanyl in weed, which can be dangerous as they perpetuate false information and stigmas about the drug. Some of the most common myths include the following:
- That fentanyl is safe if not overdosed on – This is a myth, as there is no safe recreational dose of the drug, and it can cause serious health complications, especially if one is not tolerant to opiates.
- That fentanyl-laced weed is only found in certain areas – Fentanyl has been known to show up in illicit drugs all over the world, so this isn’t a reliable way to tell if your weed may be laced with the substance.
- That smoking fentanyl-laced weed won’t cause a fatal overdose – While it is true that a person would need to ingest a large amount of the drug in order to experience an overdose, it is still possible with even just one joint.
When it comes to fentanyl in weed, it’s important to stay informed about the risks and myths surrounding the drug. By understanding what this substance is and why it is dangerous, you can make sure that you are taking the necessary precautions to protect yourself. It is also important to remember that there is no safe recreational dose of fentanyl and that it should be avoided at all costs. If you suspect that your weed may be laced with this drug, it is important to get it tested in a lab right away.
At New Life House, we understand the dangers of marijuana addiction and how it can impact a person’s life, whether it is laced with fentanyl or not. We provide quality care and support for those struggling with substance abuse issues, including drug addiction. In today’s drug climate, it is difficult to discern whether a substance has been laced. As such, the best course of action is often to address substance abuse at its core, so as to mitigate the prospect of ingesting anything that may have been tampered with. If you or someone you know is suffering from drug addiction, please feel free to reach out to us for help. We provide educational and rehabilitation services, as well as after-care such as sober living, to aid individuals in their journey back to wellness.
Last Updated on December 16, 2022